MAUDE Adverse Event Report: SMITH & NEPHEW, INC. G2 CONST INSRT SZ1-2 13MM; PRSTHSS, KNEE,PTLLFMRTBL,SM-CNSTRND,CMNTD,PLYMRMTLPLYMR

SMITH & NEPHEW, INC. G2 CONST INSRT SZ1-2 13MM; PRSTHSS, KNEE,PTLLFMRTBL,SM-CNSTRND,CMNTD,PLYMRMTLPLYMR
Catalog Number OR71420962
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/29/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed because the insert had disengaged from the metal tibial baseplate.
 
Additional Manufacturer Narrative
The associated complaint devices were returned and evaluated.A lab analysis indicated burnishing, scratching, and deformation were visible on the distal surface of the insert, likely due to the insert riding on the tibial baseplate, which is consistent with the insert being reported as not locked in to the tibial baseplate.Damage to the anterior lock was visible.Signs of deformation were visible on the post.Based on the damage observed on the anterior and posterior region of the distal surface of the insert, the insert was not fully engaged during insertion.No material or manufacturing defects were observed during this investigation.A clinical analysis indicates that based on the lack of clinical/medical information, the root cause for the ¿insert disengagement¿ cannot be concluded, except that it might not have ever been fully engaged.Should any relevant information become available this complaint can be re-assessed.A review of complaint history on the listed part revealed no prior complaints for the listed part.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
G2 CONST INSRT SZ1-2 13MM
Common Device Name
PRSTHSS, KNEE,PTLLFMRTBL,SM-CNSTRND,CMNTD,PLYMRMTLPLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7076660
Report Number1020279-2017-01180
Device Sequence Number19086263
Product Code JWH
UDI-Device Identifier03596010210111
UDI-Public03596010210111
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K962137
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberOR71420962
Initial Date Received by Manufacturer 11/29/2017
Supplement Date Received by Manufacturer11/29/2017
Initial Report FDA Received Date12/01/2017
Supplement Report FDA Received Date04/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;